# SDR 99ZZZX98

- Difficulty date: September 10, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N2JA
- Make and model: Cessna 421C
- Aircraft serial: 421C0154
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Washer
- Part number: 50450182
- Condition: Sheared
- Location: Lt Mlg
- Part time: 4,295 hours
- Component: 51411011
- Stage of operation: LD
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

AIRCRAFT LANDED ON RUNWAY 1 WITH WIND FROM THE NW AT 18 TO 23 KNOTS.  AT TOUCH-DOWN, LT MAIN GEAR ROTATED 90 DEGREES AND SKIDDED UNTIL ACFT STOPPED NEAR LT SIDE OF RUNWAY.  BOLT AN175-20, BUSHING 5041013-1, NUT AN310-5, AND WASHERS WERE STILL ATTACHED TO UPPER LINK ASSY, P/N 5141005-7.  WASHER, P/N 5045018-2, HAD SHEARED THE OUTER PORTION AND ALLOWED NUT, P/N AN310-5, TO PULL THROUGH LOWER LINK ASSY, P/N 5141005-7, LETTING LOWER STRUT/WHEEL TO TURN 90 DEGREES.  WASHER, P/N 5045018-2, DID APPEAR TO HAVE PRIOR WEAR.  SUBMITTER SUSPECTS POOR PRE-FLIGHT INSP, LANDING TECHNIQUE, AND/OR LACK OF PROPER MAIN.
